MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBE M/EYE UNCUFFED SILICONISED ORAL/NASAL; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBE M/EYE UNCUFFED SILICONISED ORAL/NASAL; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/141/030
Medical Device Problem Codes Defective Device (2588); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 phone: ext 72178 investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the products appear to feature a smaller diameter than previously.Every 3.0 ett used since february has been affected.Normally the 8fr suction fits easily through the 3.0 ett; however, with use in current products, they will not advance beyond 14cm.Hospital is now having to use smaller suction catheters than standard care ¿ changed inline suction catheter to a 6 french.Rt have located older product within the hospital and confirmed older product has no issue with diameter size.There was patient involvement (2events).Outcome- increased leak around ett and 8fr suction catheter changed to 6 fr to sxn.It caused extra intubation.Two events were reported (emdr-19934 and emdr-20613).This is the first malfunction for the related reports.
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.Device sample was received in used condition with the pouch open inside a plastic bag.During visual inspection, no visual defects were found.An occlusion test was performed, and the device failed.The complaint was confirmed as the device dimension was out of specification.The complaint fault has been escalated to address a full root cause investigation.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.

Brand Name
PORTEX ENDOTRACHEAL TUBE M/EYE UNCUFFED SILICONISED ORAL/NASAL
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19202519
Report Number9617604-2024-00360
Device Sequence Number12750664
Product Code BTR
UDI-Device Identifier15019315019036
UDI-Public(01)15019315019036(17)280322(10)4380611
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/141/030
Device Lot Number4380611
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexFemale
Patient Weight893 KG